The Mathematical Institute, University of Oxford, Eprints Archive

A mean-field model of superconducting vortices in three dimensions

Chapman, S. J. (1995) A mean-field model of superconducting vortices in three dimensions. SIAM Journal on Applied Mathematics, 55 (5). pp. 1259-1274. ISSN 1095-712X

[img]
Preview
PDF
1681Kb

Abstract

A mean-field model for the motion of vortices in a type II superconductor is formulated, drawing on analogies with vortices in an inviscid fluid. The model admits discontinuous solutions, and the conditions on such an interface are derived. In a natural limiting case the model is shown to reduce to a novel, vectorial nonlinear diffusion equation. Finally, generalizations of the model to incorporate vortex pinning and fluctuation effects are described.

Item Type:Article
Uncontrolled Keywords:superconductivity; mean-field; vortices
Subjects:O - Z > Partial differential equations
O - Z > Optics, electromagnetic theory
Research Groups:Oxford Centre for Industrial and Applied Mathematics
ID Code:599
Deposited By:Jon Chapman
Deposited On:22 May 2007
Last Modified:20 Jul 2009 14:22

Repository Staff Only: item control page